Alert archive / North Dakota / Wind Chill Advisories in 2021
Wind Chill Advisory 14, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Dec 30, 2021, 12:59 PM MST for 7 counties in North Dakota. It took effect at Dec 30, 2021, 5:00 PM MST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2021, 12:59 PM MST (19:59 UTC)
- In effect from
- Dec 30, 2021, 5:00 PM MST
- Expired
- Dec 31, 2021, 12:52 PM MST
- In force
- 20 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245 WWUS43 KBIS 301959 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 159 PM CST Thu Dec 30 2021 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-310400- /O.NEW.KBIS.WC.W.0003.211231T0000Z-220101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 159 PM CST Thu Dec 30 2021 /1259 PM MST Thu Dec 30 2021/ ...WIND CHILL WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ NEW YEARS DAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 55 below zero. * WHERE...Northwestern, central, and portions of eastern North Dakota. * WHEN...From 6 PM CST /5 PM MST/ this evening to Noon CST /11 AM MST/ New Years Day. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. If outside, make sure you wear appropriate clothing and dress in layers, covering exposed skin. Carry a winter survival kit if planning to travel. && $$ NDZ031>033-040-041-043-044-310400- /O.NEW.KBIS.WC.Y.0014.211231T0000Z-220101T1800Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Bowman, Hettinger, Marmarth, New England, Mott, Dickinson, Beach, and Medora 1259 PM MST Thu Dec 30 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST NEW YEARS DAY... * WHAT...Very cold wind chills expected. Wind chills as low as 40 below zero. * WHERE...Much of southwestern North Dakota. * WHEN...From 5 PM this afternoon to 11 AM MST New Years Day. * IMPACTS...The very cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outside, make sure you wear appropriate clothing and dress in layers, covering exposed skin. Carry a winter survival kit if planning to travel. && $$ Gale
7 follow-up statements
563 WWUS43 KBIS 310021 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 621 PM CST Thu Dec 30 2021 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-310830- /O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 621 PM CST Thu Dec 30 2021 /521 PM MST Thu Dec 30 2021/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ SATURDAY... * WHAT...Life threatening wind chills. Wind chills as low as 55 below zero. * WHERE...Northwestern and central North Dakota as well as the James River Valley. * WHEN...Until Noon CST/11 AM MST/ Saturday. * IMPACTS...Frostbite and hypothermia are possible if precautions are not taken. Exposed skin will become quickly frostbitten or frozen. Wind chill values will fall to very dangerous levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. If outside, make sure you wear appropriate clothing and dress in layers, covering exposed skin. Carry a winter survival kit if planning to travel. && $$ NDZ031>033-040-041-043-044-310830- /O.CON.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Bowman, Hettinger, Marmarth, New England, Mott, Dickinson, Beach, and Medora 521 PM MST Thu Dec 30 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Much of southwestern North Dakota. * WHEN...Until 11 AM MST Saturday. * IMPACTS...The very cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outside, make sure you wear appropriate clothing and dress in layers, covering exposed skin. Carry a winter survival kit if planning to travel. && $$ Edwards
332 WWUS43 KBIS 310401 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1001 PM CST Thu Dec 30 2021 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-311215- /O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 1001 PM CST Thu Dec 30 2021 /901 PM MST Thu Dec 30 2021/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ SATURDAY... * WHAT...Life threatening wind chills. Wind chills as low as 55 below zero. * WHERE...Northwestern and central North Dakota as well as the James River Valley. * WHEN...Until Noon CST/11 AM MST/ Saturday. * IMPACTS...Frostbite and hypothermia are possible if precautions are not taken. Exposed skin will become quickly frostbitten or frozen. Wind chill values will fall to very dangerous levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. If outside, make sure you wear appropriate clothing and dress in layers, covering exposed skin. Carry a winter survival kit if planning to travel. && $$ NDZ031>033-040-041-043-044-311215- /O.CON.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Bowman, Hettinger, Marmarth, New England, Mott, Dickinson, Beach, and Medora 901 PM MST Thu Dec 30 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Much of southwestern North Dakota. * WHEN...Until 11 AM MST Saturday. * IMPACTS...The very cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outside, make sure you wear appropriate clothing and dress in layers, covering exposed skin. Carry a winter survival kit if planning to travel. && $$ Edwards
271 WWUS43 KBIS 310728 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 128 AM CST Fri Dec 31 2021 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-311530- /O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 128 AM CST Fri Dec 31 2021 /1228 AM MST Fri Dec 31 2021/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ SATURDAY... * WHAT...Life threatening wind chills as low as 55 below zero. * WHERE...Northwest through central North Dakota and through the James River Valley. * WHEN...Until Noon CST/11 AM MST/ Saturday. * IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you are caught stranded outside your life will be in danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are going to be outside at all, dress in layers and wear a hat, gloves and a scarf, and avoid alcohol as it gives your body a false sense of warmth. && $$ NDZ031>033-040-041-043-044-311530- /O.CON.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Bowman, Hettinger, Marmarth, New England, Mott, Dickinson, Beach, and Medora 1228 AM MST Fri Dec 31 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... * WHAT...Dangerously cold wind chills as low as 40 below zero. * WHERE...From Beach, Amidon and Bowman to Medora, Dickinson, Mott and Hettinger. * WHEN...Until 11 AM MST Saturday. * IMPACTS...The dangerously cold wind chills will cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are going to be outside at all, dress in layers and wear a hat, gloves and a scarf. && $$ JP Martin
176 WWUS43 KBIS 310943 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 343 AM CST Fri Dec 31 2021 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-311745- /O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 343 AM CST Fri Dec 31 2021 /243 AM MST Fri Dec 31 2021/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ SATURDAY... * WHAT...Life threatening wind chills from 45 below zero south to 55 below north. * WHERE...Northwest through central North Dakota and through the James River Valley. * WHEN...Until Noon CST/11 AM MST/ Saturday. * IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you are caught stranded outside your life will be in danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are going to be outside at all, dress in layers and wear a hat, gloves and a scarf, and avoid alcohol as it gives your body a false sense of warmth. && $$ NDZ031>033-040-041-043-044-311745- /O.CON.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Bowman, Hettinger, Marmarth, New England, Mott, Dickinson, Beach, and Medora 243 AM MST Fri Dec 31 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... * WHAT...Dangerously cold wind chills as low as 40 below zero. * WHERE...From Beach, Amidon and Bowman to Medora, Dickinson, Mott and Hettinger. * WHEN...Until 11 AM MST Saturday. * IMPACTS...The dangerously cold wind chills will cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are going to be outside at all, dress in layers and wear a hat, gloves and a scarf. && $$ JP Martin
563 WWUS43 KBIS 311232 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 632 AM CST Fri Dec 31 2021 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-312045- /O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 632 AM CST Fri Dec 31 2021 /532 AM MST Fri Dec 31 2021/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ SATURDAY... * WHAT...Life threatening wind chills from 45 below zero south to 55 below north. * WHERE...Northwest through central North Dakota and through the James River Valley. * WHEN...Until Noon CST/11 AM MST/ Saturday. * IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you are caught stranded outside your life will be in danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are going to be outside at all, dress in layers and wear a hat, gloves and a scarf, and avoid alcohol as it gives your body a false sense of warmth. && $$ NDZ031>033-040-041-043-044-312045- /O.CON.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Bowman, Hettinger, Marmarth, New England, Mott, Dickinson, Beach, and Medora 532 AM MST Fri Dec 31 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... * WHAT...Dangerously cold wind chills as low as 40 below zero. * WHERE...From Beach, Amidon and Bowman to Medora, Dickinson, Mott and Hettinger. * WHEN...Until 11 AM MST Saturday. * IMPACTS...The dangerously cold wind chills will cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are going to be outside at all, dress in layers and wear a hat, gloves and a scarf. && $$ JP Martin
665 WWUS43 KBIS 311502 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 902 AM CST Fri Dec 31 2021 NDZ001>005-009>013-017>023-025-034>037-042-045>048-050-051-312315- /O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Killdeer, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, New Town, Watford City, Columbus, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Beulah, Rugby, Center, Rolette, Selfridge, Drake, Towner, Ashley, Velva, Linton, Mohall, Edgeley, Garrison, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Rolla, Kulm, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 902 AM CST Fri Dec 31 2021 /802 AM MST Fri Dec 31 2021/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ NEW YEARS DAY... * WHAT...Life threatening wind chills as low as 55 below zero. * WHERE...Northwest through central North Dakota and through the James River Valley. * WHEN...Until Noon CST/11 AM MST/ New Years Day. * IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you are caught stranded outside your life will be in danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are going to be outside at all, dress in layers and wear a hat, gloves and a scarf, and avoid alcohol as it gives your body a false sense of warmth. && $$ NDZ031>033-040-041-043-044-312315- /O.CON.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Bowman, Hettinger, Marmarth, New England, Mott, Dickinson, Beach, and Medora 802 AM MST Fri Dec 31 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST NEW YEARS DAY... * WHAT...Dangerously cold wind chills as low as 40 below zero. * WHERE...Much of southwestern North Dakota. * WHEN...Until 11 AM MST New Years Day. * IMPACTS...The dangerously cold wind chills will cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are going to be outside at all, dress in layers and wear a hat, gloves and a scarf. && $$ Gale
151 WWUS43 KBIS 311952 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1252 PM MST Fri Dec 31 2021 NDZ031>033-040-041-043-044-010400- /O.UPG.KBIS.WC.Y.0014.000000T0000Z-220101T1800Z/ /O.EXA.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Bowman, Hettinger, Marmarth, New England, Mott, Dickinson, Beach, and Medora 1252 PM MST Fri Dec 31 2021 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST NEW YEARS DAY... * WHAT...Dangerously cold wind chills as low as 45 below zero. * WHERE...Much of southwestern North Dakota. * WHEN...Until 11 AM MST New Years Day. * IMPACTS...The dangerously cold wind chills will cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are going to be outside at all, dress in layers and wear a hat, gloves and a scarf, and avoid alcohol as it gives your body a false sense of warmth. && $$ NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-010400- /O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Rugby, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall, Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 152 PM CST Fri Dec 31 2021 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST NEW YEARS DAY... * WHAT...Life threatening wind chills as low as 60 below zero. * WHERE...Areas north and east of the Missouri River. * WHEN...Until Noon CST New Years Day. * IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you are caught stranded outside your life will be in danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are going to be outside at all, dress in layers and wear a hat, gloves and a scarf, and avoid alcohol as it gives your body a false sense of warmth. && $$ NDZ017>020-034-042-045-010400- /O.CON.KBIS.WC.W.0003.000000T0000Z-220101T1800Z/ McKenzie-Dunn-Mercer-Oliver-Morton-Grant-Sioux- Including the cities of Watford City, Carson, Elgin, Fort Yates, Halliday, Center, Solen, Hazen, Killdeer, Beulah, Selfridge, Mandan, and New Leipzig 152 PM CST Fri Dec 31 2021 /1252 PM MST Fri Dec 31 2021/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ NEW YEARS DAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 45 below zero. * WHERE...Areas south and west of the Missouri River. * WHEN...Until Noon CST/11 AM MST/ New Years Day. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are going to be outside at all, dress in layers and wear a hat, gloves and a scarf, and avoid alcohol as it gives your body a false sense of warmth. && $$ Gale
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 11:07 AM MST, 1 hour 52 minutes earlier.
Area forecast discussion, Dec 30, 11:07 AM MST, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1207 PM CST Thu Dec 30 2021 .UPDATE... Issued at 1207 PM CST Thu Dec 30 2021 Main change with this update was to end the Wind Chill Advisory headline as wind chill values have risen, or will continue to rise, above criteria this afternoon. Wind Chill headlines will need to be reissued for tonight with the next update, likely going into New Year's Day. UPDATE Issued at 902 AM CST Thu Dec 30 2021 Slight adjustments to near term PoPs and sky cover were made with this update based on recent radar and satellite trends. Otherwise, just blended in the latest observations into the going forecast. No changes were needed to the Wind Chill Advisory as, according to the NDAWN current wind chill map, the vast majority of the area currently under the Wind Chill Advisory is still experiencing wind chills in the 20s and 30s below zero. However, headline adjustments will likely be needed by the next update. UPDATE Issued at 620 AM CST Thu Dec 30 2021 Have updated to remove more counties from the wind chill advisory and lower the warning to an advisory. This based on current conditions and the forecast of apparent temperature. Have also nowcasted the pops based on radar. && .SHORT TERM...(Today and tonight) Issued at 445 AM CST Thu Dec 30 2021 The band of snow developed over central North Dakota overnight just as expected, but is a bit more intense and more widespread, all the way to the Canada border, than expected. With that the current forecast has high pops from the Canada line to South Dakota. Amounts are insignificant, a half inch or less. Radars showed continued development on the back side, despite the band being progressive. As a result of that we kept pops going 2 hours longer in the grids than what we first thought. The other news is that we dropped the wind chill advisory for the southwest and south central a few minutes ago. This as chills were only, only, in the teens below. They may drop briefly back into the 20s below but that is not justification enough to leave it going. Snow ends in the James River Valley before noon today. We fully expect the day shift to piece-meal the advisory down (drop it county by county), as their shift wears on, and the chill warning may need to go to an advisory as chills there too were not as low as expected. The brief "warm up" for today, or maybe we should just say not as cold, comes to an end tonight as surface high pressure to the north and a northeast flow brings the dangerously cold to life- threatening cold back into the forecast area. Chill advisories and warnings will then need to be reposted for tonight/Friday right on into the new year. .LONG TERM...(Friday through Wednesday) Issued at 445 AM CST Thu Dec 30 2021 Dangerously cold to life-threatening cold comes back in the end the year and stays to start the new year. That is followed by significantly warmer, not warm but significantly warmer, weather for Sunday and into the work week. At this point, other than warm air advection clouds and maybe some flurries or pockets of light snow, we just don't see any significant snow before the cold front and trough come through late Tuesday with a return to colder weather. There could be a clipper there to usher in the cold again so we will have to watch how that plays out. We do expect the high temperatures to be a challenge forecasting Sunday through Tuesday. With warm advection over the deep snow cover, clouds and patchy fog could be an issue and prevent temperatures from reaching their potentials. To give an example of the confidence, from a range of possibilities perspective, based on those probabilities off of the NBM (National Blend of Models) that we have been talking about recently in this discussion, the spread in temperature possibilities for Sunday and Monday looks to be about 10 degrees (for example at Bismarck 20 to 30 degrees Sunday), whereas by Tuesday they are 15 degrees, likely accounting for the differences in model solution with the timing of that clipper. Regardless, anecdotally and based on experience, we'd suggest that if the system comes through late enough on Tuesday compressional warming with the front could mean Tuesday is still a warmer day, relatively speaking. The counter to that could be the feel like chills due to wind. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1207 PM CST Thu Dec 30 2021 For the most part, VFR conditions are expected through the 18Z TAF period. Areas of low stratus and haze are resulting in MVFR to near IFR cigs and vsbys early this afternoon from KBIS-KMOT, but this is expected to improve over the coming hours. An MVFR level cloud deck may develop along a cold front boundary that will move through western and central North Dakota overnight, but some uncertainty remains with exactly how low ceilings will become and for how long. Relatively light northwesterly winds will be present over much of the area through the period. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Gale SHORT TERM...JPM LONG TERM...JPM AVIATION...Gale
Hazardous weather outlook, Dec 30, 11:10 AM MST, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1210 PM CST Thu Dec 30 2021 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-311815- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1210 PM CST Thu Dec 30 2021 /1110 AM MST Thu Dec 30 2021/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous to life-threatening cold through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 12:59 PM MST | Wind Chill Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 70 hr |
Nearby
Wind Chill Advisories in North Dakota, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.